MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an iol implant procedure the surgeon noticed an air bubble inside the lens and decided to explant it.A new iol was implanted with no issues.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was not observed.The lens is severely damaged/cut.Solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is torn/split-cut and as a result a small piece of the iol is missing.No root cause identified as the reported complaint "air bubble" was not observed.The optic was cut with a segment missing.The returned iol shows evidence of possible handling by the customer due to the presence of solution.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12468835
Report Number9612169-2021-00192
Device Sequence Number4853281
Product Code HQL
UDI-Device Identifier00380655093153
UDI-Public00380655093153
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.180
Device Lot Number21282032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown